Texas, 2018Drought in Texas, September 1 to 10, 2018
September 1 to 10, 2018 · NWS CRP · 2 events in 2 counties and zones
Severe drought conditions persisted into the early part of the month over the western Brush Country. Heavy rains fell between the 10th and 20th over the region.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe drought conditions persisted into the early part of the month over the western Brush Country. Heavy rains fell between the 10th and 20th over the region. This alleviated the drought conditions over Webb and La Salle Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 31, 5:51 PM CST, 6 hours 9 minutes earlier.
Area forecast discussion, Aug 31, 5:51 PM CST, 6 hours 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
651 PM CDT Fri Aug 31 2018
.DISCUSSION...See Aviation section for 00Z TAFs.
&&
.AVIATION...Diurnal convection in the waning stages at this time
with only isolated activity north of Victoria. Cirrus clouds from
earlier convection will remain into the evening for most areas
with VFR conditions continuing into the overnight period. The
convection will form over the coastal waters overnight and move
toward the coast around daybreak. Light winds and high boundary
layer moisture could lead to patchy fog for the inland coastal
plains around daybreak Saturday with MVFR vsbys. Scattered
showers or storms will move into the coastal plains during the
morning and drift inland with the sea breeze in the afternoon.
MVFR ceilings will be possible with the convection.
&&
.PREVIOUS DISCUSSION... /Issued 417 PM CDT Fri Aug 31 2018/
SHORT TERM (Tonight through Saturday night)...
Expect the upper pattern, characterized by an approximate E-W
ridge across the SRN CONUS with disturbances moving EWD north of
the ridge and with a weak trough approaching the NWRN Gulf of
Mexico from the east (GFS/ECMWF deterministic/GFS ensemble mean.)
The NAM predicts PWAT values well above normal over the CWA
during the period. The copious moisture will continue to
contribute to isolated/scattered nocturnal (MSA) and diurnal
(MSA/CWA) convection over the region during the period. Maximum
Heat Index values Saturday are expected remain around 105F or less
over the CWA.
LONG TERM (Sunday through Friday)...
A combination of a ridge aloft to the east and a broad upper trough
over the southwestern half of the U.S., along with a series of
disturbances developing over the western Gulf of Mexico will
continue to provide rich tropical moisture and increase rainfall
potential across South Texas through the period. With PWATs in the
2.0" to 2.2" range, showers and thunderstorms will remain in the
forecast through the end of next week. However, at this time
deterministic models continue to disagree on both timing and
tracking of the disturbances, especially as we head on to the latter
half of the week. With this in mind, decided to go more conservative
on PoPs (generally 20-30%) towards the end of the period, and used
Superblend for a consensus until models come in better agreement.
With the increase in cloud cover and rainfall potential for next
week, near normal temperatures can be expected, with high
temperatures a few degrees cooler than this week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 76 93 77 92 76 / 10 30 20 20 20
Victoria 74 93 75 94 74 / 20 40 20 40 30
Laredo 77 100 78 102 78 / 10 10 10 10 10
Alice 74 96 75 97 74 / 10 30 10 20 10
Rockport 79 89 80 90 79 / 20 40 30 40 30
Cotulla 75 98 76 99 75 / 10 10 10 10 10
Kingsville 76 95 77 96 76 / 10 30 20 20 10
Navy Corpus 80 89 81 93 80 / 20 30 30 30 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
TMT/89...AVIATION
Hazardous weather outlook, Aug 31, 4:53 AM CST, 19 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
553 AM CDT Fri Aug 31 2018
TXZ229>234-239>247-342>347-442-443-447-011100-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
553 AM CDT Fri Aug 31 2018
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are possible today across much
of the region. Severe thunderstorms are not anticipated at this
time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms are anticipated across the
Coastal Bend and Victoria Crossroads daily through the weekend,
with thunderstorm chances spreading west into the Brush Country
and Rio Grande Plains by early next week. Severe thunderstorms are
not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-011100-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
553 AM CDT Fri Aug 31 2018
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms are expected today and tonight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Isolated to Scattered thunderstorms are anticipated daily through
Wednesday. Severe thunderstorms are not anticipated at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Drought, La Salle
- When
- September 1, 12:00 AM CST to September 10, 12:00 AM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Severe drought conditions lingered into the early part of the month. Heavy rains in the middle part of the month alleviated the drought conditions.
Drought, Webb
- When
- September 1, 12:00 AM CST to September 10, 12:00 AM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Severe drought conditions lingered into the early part of the month. Heavy rains in the middle part of the month alleviated the drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, September 1 to 6, 20188 deaths · 8 events
- Lightning Strike in Florida, September 1, 20181 death · 1 event
- Rip Current in Alabama, September 1, 20181 death · 1 event
- Flash Flooding and Flooding in Iowa, September 1 to 3, 2018$1.6 million · 23 events
- Flash Flooding and Flooding in Iowa, September 1 to 2, 2018$702,000 · 2 in hail · 38 events
- Wildfire in Colorado, September 1 to 30, 2018$3.5 million · 1 event
- Hail and Damaging Winds in Kansas, September 1 to 2, 2018$1.8 million · 2.5 in hail · 8 events
- Tornadoes and Damaging Wind in Michigan, September 1, 2018$605,000 · EF0 · 5 events
- Flooding in Wisconsin, September 1 to 30, 2018$154,000 · 17 events
- Flash Flooding and Flood in Nebraska, September 1 to 3, 2018$140,000 · 60 kt wind · 17 events
- Flash Flooding and Hail in Iowa, September 1, 2018$30,000 · 1 in hail · 36 events
- Flash Flooding and Damaging Winds in Virginia, September 1 to 2, 2018$41,000 · 70 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787608, 787609.